Alert archive / Missouri / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 105, NWS St. Louis, MO

April 22, 2008Boone County, Cole County, Moniteau County, Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at Apr 22, 2008, 5:11 AM CDT for Boone County, Cole County, Moniteau County, Missouri. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 22, 2008, 5:11 AM CDT (10:11 UTC)
Expired
Apr 22, 2008, 6:15 AM CDT
In force
64 min
Issued by
NWS St. Louis, MO
Area
Storm-based polygon

Counties Boone County, MO, Cole County, MO, Moniteau County, MO

The radar

The Pleasant Hill radar (KEAX), 152 km from the middle of the area, began a volume at 10:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 7, 1:52 PM CSTTornado WatchSPC146 days

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 10.2 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2008-04-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 859 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2008-04-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -4 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
859 J/kg
Mixed-layer CIN
-111 J/kg
Mixed-layer LCL
1665 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
-4 m²/s²
0-3 km storm-relative helicity
124 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLSX 221011
SVRLSX
MOC019-051-135-221115-
/O.NEW.KLSX.SV.W.0105.080422T1011Z-080422T1115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
511 AM CDT TUE APR 22 2008

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BOONE COUNTY IN CENTRAL MISSOURI
  NORTHWESTERN COLE COUNTY IN CENTRAL MISSOURI
  MONITEAU COUNTY IN CENTRAL MISSOURI

* UNTIL 615 AM CDT

* AT 507 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM 20 MILES NORTHWEST OF ROCHEPORT
  TO 15 MILES NORTHWEST OF TIPTON TO 13 MILES SOUTHWEST OF TIPTON...
  OR ALONG A LINE EXTENDING FROM 10 MILES SOUTH OF GLASGOW TO 12
  MILES SOUTHWEST OF BOONVILLE TO 7 MILES NORTHWEST OF VERSAILLES...
  AND MOVING EAST AT 46 MPH.

* LOCATIONS IMPACTED INCLUDE...
  CLARKSBURG...
  ROCHEPORT...
  HIGH POINT...
  CALIFORNIA...
  JAMESTOWN...
  MIDWAY...
  MCGIRK...
  RUSSELLVILLE...
  EASLEY...
  CENTERTOWN...

TO REPORT SEVERE WEATHER...CALL THE NEAREST LAW ENFORCEMENT AGENCY
AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN ST LOUIS.

LAT...LON 3868 9285 3870 9262 3891 9251 3899 9258
      3916 9249 3914 9213 3872 9220 3872 9222
      3865 9222 3843 9251 3843 9265 3860 9286
TIME...MOT...LOC 1011Z 271DEG 40KT 3909 9284 3884 9285
          3851 9287

$$

CVKING
2 follow-up statements
000 
WWUS53 KLSX 221044
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
544 AM CDT TUE APR 22 2008

MOC019-051-135-221115-
/O.CON.KLSX.SV.W.0105.000000T0000Z-080422T1115Z/
COLE MO-MONITEAU MO-BOONE MO-
544 AM CDT TUE APR 22 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 AM CDT
FOR BOONE...EASTERN MONITEAU AND NORTHWESTERN COLE COUNTIES...

AT 542 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 6
MILES SOUTHWEST OF HARRISBURG TO HIGH POINT...OR ALONG A LINE
EXTENDING FROM 11 MILES SOUTHEAST OF FAYETTE TO 10 MILES NORTH OF
ELDON...MOVING EAST AT 40 MPH.

LOCATIONS NEAR THE PATH OF SEVERE THUNDERSTORMS INCLUDE...
CENTERTOWN...SANDY HOOK...MIDWAY...MCBAINE...WILTON...MARION...
LOHMAN...EASLEY...COLUMBIA AND ST. MARTINS.

LAT...LON 3891 9251 3899 9258 3916 9249 3914 9213
      3872 9220 3872 9222 3865 9222 3843 9251
      3843 9265
TIME...MOT...LOC 1044Z 275DEG 35KT 3907 9249 3849 9252

$$

CVKING
000 
WWUS53 KLSX 221106
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
607 AM CDT TUE APR 22 2008

MOC019-051-135-221117-
/O.EXP.KLSX.SV.W.0105.000000T0000Z-080422T1115Z/
COLE MO-MONITEAU MO-BOONE MO-
607 AM CDT TUE APR 22 2008

...THE SEVERE THUNDERSTORM WARNING FOR BOONE...EASTERN MONITEAU AND
NORTHWESTERN COLE COUNTIES EXPIRES AT 615 AM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER
APPEARED TO BE SEVERE.

LAT...LON 3891 9251 3899 9258 3916 9249 3914 9213
      3872 9220 3872 9222 3865 9222 3843 9251
      3843 9265
TIME...MOT...LOC 1107Z 275DEG 35KT 3905 9220 3847 9224

$$

CVKING

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 22, 3:09 AM CDT, 2 hours 2 minutes earlier.

Area forecast discussion, Apr 22, 3:09 AM CDT, 2 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
309 AM CDT TUE APR 22 2008

.DISCUSSION...
A WEAK COLD FRONT EXTENDS FROM NORTHWEST WISCONSIN THROUGH EASTERN
IOWA AND NORTHWEST MISSOURI TO SOUTHEAST KANSAS EARLY THIS MORNING.
CONVECTION CONTINUES TO DEVELOP ALONG AND AHEAD OF THE FRONT AS
LARGE SCALE ASCENT INCREASES UPON THE APPROACH OF A MID LEVEL
TROF/SHORTWAVE. FOCUS FOR THIS FORECAST IS ON THE CONTINUED
DEVELOPMENT AND MOVEMENT OF THIS CONVECTION AS THE COLD FRONT MOVES
TOWARD AND EVENTUALLY ACROSS THE CWA.

THIS MORNING...
CURRENTLY MUCAPES ACROSS WESTERN HALF OF THE CWA ARE AROUND 1000
J/KG WITH DEEP LAYER SHEAR VALUES LESS THAN 30KT. EXPECT THE SHEAR
TO INCREASE ACROSS THE CWA AS THE MID LEVEL TROF MOVES CLOSER THIS
MORNING...BUT REMAIN BELOW 35 KTS. SEVERE RISK LOOKS TO BE MARGINAL
AT BEST THIS MORNING...WITH HAIL BEING THE PRIMARY THREAT FROM THE
SCATTERED MULTI-CELLULAR CONVECTION.

THIS AFTERNOON...
MID LEVEL TROF/SHORTWAVE MOVES NORTHEAST OF THE CWA BY 18Z WITH WEAK
SUBSIDENCE IN ITS WAKE. NONETHELESS...WEAK CONVERGENCE ALONG THE
FRONT AND ANY OUTFLOW BOUNDARIES FROM THIS MORNINGS CONVECTION WILL
COMBINE WITH A MODERATELY UNSTABLE ATMOSPHERE...CHARACTERIZED BY
MUCAPE VALUES AROUND 2500 J/KG...TO SUPPORT ADDITIONAL THUNDERSTORM
DEVELOPMENT THROUGHOUT THE AFTERNOON. STORM MODE STILL APPEARS TO BE
MULTI-CELLULAR AS DEEP LAYER SHEAR VALUES REMAIN BELOW 35KTS. I
EXPECT THERE WILL BE ISOLATED SEVERE HAIL AND WIND REPORTS WITH THIS
CONVECTION...AND WILL HIGHLIGHT ACCORDINGLY IN THE HWO.

TONIGHT AND WEDNESDAY...
FRONT SETTLES JUST SOUTH AND EAST OF THE CWA THIS EVENING WITH
CHANCES OF MEASURABLE PRECIPITATION FALLING OFF AFTER SUNSET. GIVEN
PROXIMITY OF THE FRONTAL BOUNDARY ON WEDNESDAY...HAVE LEFT LOW
CHANCE POPS IN THE FAR SOUTHERN CWA. OTHERWISE...RISING HEIGHTS
SHOULD INSURE ANOTHER WARM APRIL DAY.

NO MAJOR CHANGES MADE PAST WEDNESDAY...

CVKING

&&

.AVIATION...
FOR THE 00Z TAFS...MAIN FOCUS IS POSSIBILITY OF PRECIP DURING NEXT
24 HOURS. HAVE SOME MVFR CIGS FORECAST JUST AHEAD OF THE COLD
FRONT THAT WILL MOVE THROUGH THE REGION LATE TONIGHT AND THROUGH
TOMORROW MORNING. BEST CHANCE OF PRECIP DURING TAF PERIOD LOOKS TO
BE AT COU AND UIN. SYSTEM FALLS APART SOMEWHAT BY THE TIME IT GETS
TO STL AND SUS AREA. STILL NOT ENUF CONFIDENCE TO GO PREDOMINATE
RA AT COU OR UIN. MODELS DO NOT SHOW A GOOD FORCING SIGNAL TO KEY
UPON AND THEREFORE HAVE CONTINUED MENTION OF SHRA.

TILLY

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Apr 22, 4:22 AM CDT, 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
422 AM CDT TUE APR 22 2008

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-231200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS-
SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-
CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-
ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-
ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
422 AM CDT TUE APR 22 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TODAY AS A COLD FRONT MOVES
ACROSS THE AREA. THE STRONGEST THUNDERSTORMS MAY BE CAPABLE OF
PRODUCING PENNY SIZE HAIL AND WIND GUSTS TO 60 MPH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY NIGHT THROUGH FRIDAY.

MODERATE FLOODING WILL PERSIST FOR SOME LOCATIONS ON THE
MISSISSIPPI RIVER. SEE THE APPROPRIATE FLOOD STATEMENT FOR
SPECIFIC DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO RELAY HAIL AND SEVERE WIND REPORTS TO THE
NATIONAL WEATHER SERVICE IN ST. LOUIS.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

CVKING

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 22, 6:40 AM CDTSevere Thunderstorm WarningLSXAudrain, Montgomery, Pike, Ralls53 min
Apr 22, 6:49 AM CDTSevere Thunderstorm WarningLSXLewis, Marion40 min
Apr 22, 7:03 AM CDTSevere Thunderstorm WarningLSXLincoln, Pike57 min
Apr 22, 8:16 AM CDTSevere Thunderstorm WarningLSXSaint Charles, Saint Louis44 min
Apr 22, 8:48 AM CDTSevere Thunderstorm WarningLSXSaint Louis42 min
Apr 22, 8:55 AM CDTSevere Thunderstorm WarningLSXJefferson, Saint Louis50 min
Apr 22, 9:18 AM CDTSevere Thunderstorm WarningLSXSainte Genevieve, Saint Francois42 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.